Ismét a paracetamolról.

Translated title of the contribution: About paracetamol again

E. Hazai, K. Monostory, A. Bakos, G. Zacher, L. Vereczkey

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

The mechanism of hepatotoxicity caused by paracetamol (acetaminophen) overdose and the treatment of patients is reviewed. Paracetamol is widely used over-the-counter drug with analgesic and antipyretic properties. Although it is considered to be safe at therapeutic doses, the incidence of hepatotoxicity caused by overdose or inadvertent application has been increasing lately. N-acetyl-p-benzoquinonimine, one of the metabolites formed from paracetamol is responsible for the hepatotoxicity. Until now there is no complete therapeutic strategy for the effective treatment of hepatotoxicity caused by paracetamol. Gut decontamination, N-acetylcysteine antidote administration and enhancement of elimination is used for the management of paracetamol overdose. Those with severe hepatotoxicity and neurological symptoms can benefit from removal of necrotic liver and undergo transplantation.

Original languageHungarian
Pages (from-to)345-349
Number of pages5
JournalOrvosi Hetilap
Volume142
Issue number7
Publication statusPublished - Feb 18 2001

Fingerprint

Acetaminophen
Nonprescription Drugs
Antipyretics
Antidotes
Decontamination
Acetylcysteine
Therapeutics
Liver Transplantation
Analgesics
Incidence

ASJC Scopus subject areas

  • Medicine(all)

Cite this

Hazai, E., Monostory, K., Bakos, A., Zacher, G., & Vereczkey, L. (2001). Ismét a paracetamolról. Orvosi Hetilap, 142(7), 345-349.

Ismét a paracetamolról. / Hazai, E.; Monostory, K.; Bakos, A.; Zacher, G.; Vereczkey, L.

In: Orvosi Hetilap, Vol. 142, No. 7, 18.02.2001, p. 345-349.

Research output: Contribution to journalArticle

Hazai, E, Monostory, K, Bakos, A, Zacher, G & Vereczkey, L 2001, 'Ismét a paracetamolról.', Orvosi Hetilap, vol. 142, no. 7, pp. 345-349.
Hazai E, Monostory K, Bakos A, Zacher G, Vereczkey L. Ismét a paracetamolról. Orvosi Hetilap. 2001 Feb 18;142(7):345-349.
Hazai, E. ; Monostory, K. ; Bakos, A. ; Zacher, G. ; Vereczkey, L. / Ismét a paracetamolról. In: Orvosi Hetilap. 2001 ; Vol. 142, No. 7. pp. 345-349.
@article{b4a011f679a045dda6c8c20f1fa694cb,
title = "Ism{\'e}t a paracetamolr{\'o}l.",
abstract = "The mechanism of hepatotoxicity caused by paracetamol (acetaminophen) overdose and the treatment of patients is reviewed. Paracetamol is widely used over-the-counter drug with analgesic and antipyretic properties. Although it is considered to be safe at therapeutic doses, the incidence of hepatotoxicity caused by overdose or inadvertent application has been increasing lately. N-acetyl-p-benzoquinonimine, one of the metabolites formed from paracetamol is responsible for the hepatotoxicity. Until now there is no complete therapeutic strategy for the effective treatment of hepatotoxicity caused by paracetamol. Gut decontamination, N-acetylcysteine antidote administration and enhancement of elimination is used for the management of paracetamol overdose. Those with severe hepatotoxicity and neurological symptoms can benefit from removal of necrotic liver and undergo transplantation.",
author = "E. Hazai and K. Monostory and A. Bakos and G. Zacher and L. Vereczkey",
year = "2001",
month = "2",
day = "18",
language = "Hungarian",
volume = "142",
pages = "345--349",
journal = "Orvosi Hetilap",
issn = "0030-6002",
publisher = "Akademiai Kiado",
number = "7",

}

TY - JOUR

T1 - Ismét a paracetamolról.

AU - Hazai, E.

AU - Monostory, K.

AU - Bakos, A.

AU - Zacher, G.

AU - Vereczkey, L.

PY - 2001/2/18

Y1 - 2001/2/18

N2 - The mechanism of hepatotoxicity caused by paracetamol (acetaminophen) overdose and the treatment of patients is reviewed. Paracetamol is widely used over-the-counter drug with analgesic and antipyretic properties. Although it is considered to be safe at therapeutic doses, the incidence of hepatotoxicity caused by overdose or inadvertent application has been increasing lately. N-acetyl-p-benzoquinonimine, one of the metabolites formed from paracetamol is responsible for the hepatotoxicity. Until now there is no complete therapeutic strategy for the effective treatment of hepatotoxicity caused by paracetamol. Gut decontamination, N-acetylcysteine antidote administration and enhancement of elimination is used for the management of paracetamol overdose. Those with severe hepatotoxicity and neurological symptoms can benefit from removal of necrotic liver and undergo transplantation.

AB - The mechanism of hepatotoxicity caused by paracetamol (acetaminophen) overdose and the treatment of patients is reviewed. Paracetamol is widely used over-the-counter drug with analgesic and antipyretic properties. Although it is considered to be safe at therapeutic doses, the incidence of hepatotoxicity caused by overdose or inadvertent application has been increasing lately. N-acetyl-p-benzoquinonimine, one of the metabolites formed from paracetamol is responsible for the hepatotoxicity. Until now there is no complete therapeutic strategy for the effective treatment of hepatotoxicity caused by paracetamol. Gut decontamination, N-acetylcysteine antidote administration and enhancement of elimination is used for the management of paracetamol overdose. Those with severe hepatotoxicity and neurological symptoms can benefit from removal of necrotic liver and undergo transplantation.

UR - http://www.scopus.com/inward/record.url?scp=0035906038&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0035906038&partnerID=8YFLogxK

M3 - Article

VL - 142

SP - 345

EP - 349

JO - Orvosi Hetilap

JF - Orvosi Hetilap

SN - 0030-6002

IS - 7

ER -